It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-26-2007, 06:59 AM   #1
Newbie
(female)
 
Join Date: Sep 2007
Location: NJ
Posts: 2
hussafuss HB User
Stomach pains...could this be withdrawal?

Hello all,
This is my 1st post. I am writing to ask some questions about opoids I am prescriped.

I have been on the Duragesic Patch for about 8 months. For breakthrough pain I am given Lortab 10/500mg.

I went through a procedure to burn the nerves in my back for pain reduction. I was normally taking 3 Lortabs daily, sometimes more, sometimes less.

I know these are both opiods, but I did get pain relief from the Lortabs.

Anyway, I went away for the weekend and forgot my Lortabs, I was upset about it but I figured I should be ok with just the patch. Well, long story short, I have not taken a Lortab for about 2 weeks.

Shortly after stopping the Lortab's, I have been experiencing stomach pain...like severe bloating, tenderness, sour stomach and nausea. Could my body be going through withdrawal? The cramps and bloating are not always in the same place. They're all over the place. Could my body not like the reduction in the daily opiod consumption?

And lastly, if it is indeed withdrawal, how long could it last?

I'd appreciate any help or information you may have.

Many thanks...Hussafuss[/FONT]

 
Old 09-26-2007, 07:53 AM   #2
Junior Member
(male)
 
Join Date: Jul 2007
Location: Reston, VA,USA
Posts: 24
danny50 HB User
Re: Stomach pains...could this be withdrawal?

Sure sounds like it to me....

 
Sponsors Lightbulb
   
Old 09-26-2007, 08:35 AM   #3
Inactive
(male)
 
Join Date: Dec 2006
Location: CA
Posts: 1,569
forginon HB User
Re: Stomach pains...could this be withdrawal?

How many Lortabs were you taking daily? If only a few then I don't see how it would affect you this much. If many, then yes, it could be the cutting of the Lortabs.

How long? That depends on the person, but it usually takes 3-5 days to get through the worst of it. But with the patch on board it won't be as bad as if the Lortabs were the only med you were taking.

If you were taking 4 or more Lortabs daily, I'd suggest tapering off of them against a schedule rather than cold turkey. Start by removing one from the mix for a few days, then another and so on until you're off of them.

Do you feel that you must stop the Lortabs? It could be that they're right for you as a breakthrough med.

steve

 
Old 09-26-2007, 09:23 AM   #4
Senior Veteran
(female)
 
Kissa's Avatar
 
Join Date: Mar 2004
Location: O Hi O
Posts: 2,018
Kissa HB UserKissa HB UserKissa HB UserKissa HB UserKissa HB User
Re: Stomach pains...could this be withdrawal?

Bloating isn't generally a symptom of withdrawal. If you had started the medication again days later and if it were withdrawals it would be gone. Withdrawals can last up to a week.
A sour stomache generally isn't a withdrawal either, it's usually a side effect. I really suggest you see your family doctor to rule out perhaps a stomache condition instead of writing it off as a withdrawal
__________________
No matter how great your illness or pain, there's always someone else who may be worse off.

 
Old 09-26-2007, 09:54 AM   #5
Senior Veteran
(female)
 
Kissa's Avatar
 
Join Date: Mar 2004
Location: O Hi O
Posts: 2,018
Kissa HB UserKissa HB UserKissa HB UserKissa HB UserKissa HB User
Re: Stomach pains...could this be withdrawal?

If you haven't taken anything for that long then no it is not withdrawals. Nausea can be caused by the pancreas which will not appear on the barium at all nor will it be seen on a full endoscopy. In fact there's several things that can cause nausea which are undetectable in most common tests (along with cramps and bloating).

It is possible it could be IBS. Having a colonoscopy 4 years ago is a mute point, my husband just had two in the span of 8 months and just found polyps which were not there 8 months ago. His symptoms are similiar to yours but also has issues with bleeding which perpetrated the colonoscopy. He has to take meds for the nausea as the doctors still don't know what it is and have chalked it up to IBS for the moment (how frustrating is that)
I'd definately talk to your GI doc on this one.
__________________
No matter how great your illness or pain, there's always someone else who may be worse off.

Last edited by Kissa; 09-26-2007 at 09:55 AM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Constant diarrhea, stomach pain, nausea no answer from doctors! sarahnyc Bowel Disorders 3 10-15-2010 08:08 AM
Stomach pains...could this be withdrawal? hussafuss Addiction & Recovery 1 09-28-2007 03:32 AM
Stomach problems and lower blood pressure Lynn61 Digestive Disorders 4 06-25-2005 07:52 PM
Stomach pains and Multiple BM's JvierJy Bowel Disorders 0 01-23-2005 02:52 PM
Zoloft withdrawal and the Stomach sgt207 Drug Interactions / Side Effects 1 09-04-2003 09:17 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



tortoisegirl (158), gmak (155), Shoreline (149), BB07 (91), backhurtz (84), katlin09 (69), Ilovemycutedog (53), galalena (50), jonnstar (35), Isotope (34)

Site Wide Totals

teteri66 (1180), MSJayhawk (1005), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 01:41 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!